Vol. 71, No. 2, 1977

Recent Issues
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Projective ideals in rings of continuous functions

James Glenn Brookshear

Vol. 71 (1977), No. 2, 313–333
Abstract

An ideal in a ring Λ is said to be projective provided it is a projective Λ-module. This paper is concerned with the problem of topologically characterizing projectivity within the class of ideals of a ring of continuous functions. Since there are projective and nonprojective ideals having the same z-filter, the possibility of such a characterization appears remote. However, such a characterization is shown to exist for the projective z-ideals. Moreover, a relationship between projective z-ideals and arbitrary projective ideals is exhibited and used to show that, in some cases, every projective ideal is module isomorphic to a projective z-ideal.

Mathematical Subject Classification 2000
Primary: 54C40
Milestones
Received: 6 February 1976
Revised: 2 February 1977
Published: 1 August 1977
Authors
James Glenn Brookshear